Is anyone taking Sotalol to help with their Palps/AF
I am 24 years old. I have experienced two Afibs in the past two years (and had small Afibs which only last 10 seconds or less). I get palps nearly everyday! Normally I get them in the evening, or when I suddenly get up, or when I lean over to ick something up...(i,e posture).
My doc has told me to start taking Sotalol 80mg per day. Is anyone else taking this medication and has it helped with your palps/stopped your Afibs
No, but I would love to know if it helps you with or without side effects. I too have the 'small' afibs and get PVC's/PAC's everyday, posture,getting up too quickly, etc. My doc recommended Flecanide, I stupidly read the warnings, can't bring myself to take it, it can throw you into a worse more deadly heart rhythm, how wonderful is that? Please let me know how it goes for you!
Before my ablation, I took Sotalol for my a-fib and a-flutter. It did help me for a couple of years, then my a-fib "broke" through. My EP added Cardizem, and that helped for a couple of years too. However, eventually my a-fib broke thru that too. I had an ablation done in Jan 08, and have been in NSR ever since.
Sotalol did not effect me too much. Just felt alittle more tired than normal
I took Sotalol for over a year to control my a-fib. It worked well for that year but then it just stopped working. I'm on Multaq now and have an appointment next week to see about ablation. I suffered bad side effects from the Sotalol but others can take it with no problems.
I had a pvi ablation August 31 for AFIB. Prior I was on Metoprolol and flecanide. After the ablation, the second and 3rd week I was in atrial tachycardia. My EP put me on Sotalol, 80 mg two to three times a day. It took 3 days, but finally converted to NSR. I have been in NSR since Sept. 15. My dose has been cut to half a pill twice a day for the last 3 weeks. I get short runs of PAC's that last a couple of seconds onece in a while, but no other arrhythmias. I have not noticed any side effects from the sotalol.
Sorry for the delayed reply (I was away and didnt have access to the net!)
Many thanks for your answers. Its kind of helpful knowing that I am not alone in this and that everyone is going through a similar situation! (Although I wish everyone of us gets cured soon!)
I havnt started to take the Sotalol yet, i think its what Annabelle1961 said, i read the side effects and i'm kind of scared. But, my palps and small Afibs are getting really bad now, to the point that I am getting small/minor Afibs each day (only last couple of secs) and my palps are everyday in the late night (i.e everytime I move from the couch or move form my PC to answer a door etc..my heart feels like its going to stop!)
I will most likely start taking Sotalol soon though. And will keep you updated...but I think that in the near future I will opt for the Ablation. I'm only 24 and my condition is getting really worse!
I have noticed that when I go to the gym in the morning, or play football in the morning, I dont get any palps during the day. Has anyone ever experienced this?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.